MAUDE Adverse Event Report: STIMWAVE TECHNOLOGIES INC. FREEDOM NEUROSTIMULATOR; SPINAL CORD STIMULATOR

STIMWAVE TECHNOLOGIES INC. FREEDOM NEUROSTIMULATOR; SPINAL CORD STIMULATOR
Model Number FR8A-TRL-B0
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient was implanted with a trial stimulators (fr8a-trl-a0 and fr8a-trl-b0) on (b)(6) 2017.The patient returned on (b)(6) 2017 for device removal (end of trial).Dr.(b)(6) was able to explant the a0 stimulator without issue.As dr.(b)(6) was removing the b0 trial stimulator, the device fractured at or around the marker band.In order to retrieve the stimulator, dr.(b)(6) advised that an incision would be required.The patient was uncomfortable with the retrieval procedure and requested that the stimulator not be removed until the permanent procedure.The patient did not experience injury, illness or infection.When explanting the b0 stimulator at the end of a trial, noticed that the stimulator was fracturing at or around the marker band.Based on this information, the fractured stimulator was confirmed/replicated, there is no evidence that product did not meet specification and the stimulator is used for treatment of pain.The cause of the fractured stimulator is unknown/no problem found.Device history record was reviewed and there were no non-conformances and product met specification at final release.This is the third reported case of lead fracture with stimwave stimulators.
 
Event or Problem Description
Stimwave quality has investigated the details surrounding a complaint resulting from an apparent stimulator fracture at the marker band with clinician and clinical specialist reported to stimwave on (b)(6) 2017.The stimulator was left in place at the patient's request.The stimulator will be explanted during the permanent procedure.This event did not result in any injury to the patient and therefore the clinician and specialist filed the official complaint later than the day of the incident.

Brand Name
FREEDOM NEUROSTIMULATOR
Common Device Name
SPINAL CORD STIMULATOR
Manufacturer (Section D)
STIMWAVE TECHNOLOGIES INC.
1310 park central boulevard s.
pompano beach,
MDR Report Key10424437
Report Number3010676138-2020-00105
Device Sequence Number3672290
Product Code GZB
UDI-Device Identifier00859619004929
UDI-Public010085961900492917190301
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 07/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/01/2019
Device Model NumberFR8A-TRL-B0
Device Lot NumberSWO170302
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2017
Initial Report FDA Received Date08/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;